Translator Disclaimer
October 2003 Random polytopes and the Efron--Stein jackknife inequality
Matthias Reitzner
Ann. Probab. 31(4): 2136-2166 (October 2003). DOI: 10.1214/aop/1068646381

Abstract

Let K be a smooth convex body. The convex hull of independent random points in K is a random polytope. Estimates for the variance of the volume and the variance of the number of vertices of a random polytope are obtained. The essential step is the use of the Efron--Stein jackknife inequality for the variance of symmetric statistics. Consequences are strong laws of large numbers for the volume and the number of vertices of the random polytope. A conjecture of Bárány concerning random and best-approximation of convex bodies is confirmed. Analogous results for random polytopes with vertices on the boundary of the convex body are given.

Citation

Download Citation

Matthias Reitzner. "Random polytopes and the Efron--Stein jackknife inequality." Ann. Probab. 31 (4) 2136 - 2166, October 2003. https://doi.org/10.1214/aop/1068646381

Information

Published: October 2003
First available in Project Euclid: 12 November 2003

zbMATH: 1058.60010
MathSciNet: MR2016615
Digital Object Identifier: 10.1214/aop/1068646381

Subjects:
Primary: 52A22, 60D05
Secondary: 60C05, 60F15

Rights: Copyright © 2003 Institute of Mathematical Statistics

JOURNAL ARTICLE
31 PAGES


SHARE
Vol.31 • No. 4 • October 2003
Back to Top